Alert archive / Texas / River Flood Warnings in 2022
River Flood Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 22, 2022, 11:51 PM CDT for Val Verde County, Texas. It took effect at Aug 23, 2022, 1:00 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2022, 11:51 PM CDT (04:51 UTC)
- In effect from
- Aug 23, 2022, 1:00 AM CDT
- Expired
- Aug 23, 2022, 7:11 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Val Verde County, TX
The river
Written for the forecast point Devils River at Bakers Crossing near Juno (BKCT2).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
004
WGUS44 KEWX 230451
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1151 PM CDT Mon Aug 22 2022
...The National Weather Service in Austin/San Antonio TX has issued
a Flood Warning for the following rivers in Texas...
Devils River At Bakers Crossing 19N Of Comstock affecting Val
Verde County.
For the Rio Grande...including Foster Ranch, Pandale Crossing,
Langtry, Cauthorn Ranch Near Juno, Bakers Crossing 19N Of Comstock,
Pafford Crossing nr Comstock, Del Rio, Eagle Pass...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday afternoon at 1200 PM CDT.
&&
TXC465-231700-
/O.NEW.KEWX.FL.W.0002.220823T0600Z-220823T2030Z/
/BKCT2.1.ER.220823T0600Z.220823T0700Z.220823T0830Z.NO/
1151 PM CDT Mon Aug 22 2022
...FLOOD WARNING IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Devils River At Bakers Crossing 19N Of Comstock.
* WHEN...Until tomorrow afternoon.
* IMPACTS...At 6.0 feet, (1.8 meters), Minor lowland flooding
extends into low areas of the flood plain with no significant
impact.
* ADDITIONAL DETAILS...
- At 11:15 PM CDT Monday the stage was 4.6 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 6.2 feet just after
midnight tonight. It will then fall below flood stage late
tonight.
- Flood stage is 6.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Devils River
Bakers Crossing 19N Of Comst 6.0 4.6 Mon 11 pm CD 2.8 2.7 2.6
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$
CP1 follow-up statement
546
WGUS84 KEWX 231211
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
711 AM CDT Tue Aug 23 2022
...The Flood Warning is cancelled for the following rivers in
Texas...
Devils River At Bakers Crossing 19N Of Comstock affecting Val
Verde County.
TXC465-231315-
/O.CAN.KEWX.FL.W.0002.000000T0000Z-220823T1211Z/
/BKCT2.1.ER.220823T0522Z.220823T0615Z.220823T0905Z.NO/
711 AM CDT Tue Aug 23 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Devils River At Bakers Crossing 19N Of Comstock.
* ADDITIONAL DETAILS...
- At 6:15 AM CDT Tuesday the stage was 5.1 feet.
- Forecast...The river is expected to fall to 2.8 feet this
afternoon and 2.3 feet late Saturday.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Wed Thu Fri
Devils River
Bakers Crossing 19N Of Comst 6.0 5.1 Tue 6 am CDT 2.8 2.7 2.6
&&
LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
2968 10103 2986 10105
$$
KCWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 22, 7:13 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Aug 22, 7:13 PM CDT, 4 hours 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 713 PM CDT Mon Aug 22 2022 ...New UPDATE, AVIATION... .UPDATE... Issued at 640 PM CDT Mon Aug 22 2022 Convective outflows have pushed the shallow surface cold front all the way into the inland Coastal Plains, south and east of San Antonio. Earlier storms tapping into peak afternoon instability and very high moisture content in the atmosphere, along with cell mergers taking place, produced very heavy rainfall over the Austin metro area. Between 2" to 4.5" of rainfall has been confirmed in Austin along with flash flooding. Austin Camp Mabry more than doubled their summer (since June 1) rainfall total in just under 2 hours! Shoal Creek in downtown Austin saw it's 4th highest crest on record. Impressive to see how quickly flash flooding can still occur in exceptional drought conditions given the very high rainfall rates, especially in urban areas. Water should gradually recede in the Austin metro area over the next hour. Additional pockets of heavy rainfall have been estimated on radar over Gillespie, Kerr, Edwards, Uvalde, and southern Val Verde counties. Flash flooding has also been reported in the Del Rio area. Through the next couple of hours the focus for heavy rainfall will be focused near and just north of the surface front south of I-10 and U.S. 90, into Coastal Plains and Winter Garden regions, as well as near Del Rio. There is still modest amounts of instability in these regions and given the anomalously high precipitable water value we should continue to see rainfall rates on the order of 2-3" per hour, which could lead to some minor flooding issues. The stratiform rain shield through the Hill Country and I-35 corridor should slowly shrink through the evening. Overnight and into Tuesday is lower confidence given the over achievement of this afternoon and evening storms. Some CAMs are hinting at re-development of scattered showers and storms early Thursday morning back to the north of the surface front, closer to the 925-850mb front and current Flash Flood Watch area. Additional updates are likely to the forecast this evening. An expansion of the Flash Flood Watch could be required farther south as well. && .SHORT TERM... (Tonight through Tuesday night) Issued at 203 PM CDT Mon Aug 22 2022 Key Messages: 1) High rainfall chances with pockets of locally heavy rain expected this afternoon through Wednesday across the region, especially for the Hill Country, southern Edwards Plateau and along portions of the I-35 corridor. 2) Despite ongoing long-term drought conditions, some rounds of storms this afternoon/evening and again on Tuesday could train and produce very efficient high rainfall rates across some locations in the region listed above. This could lead to some spots of quick flooding, especially low water crossings and urban areas. Latest GOES 16 Day Cloud Phase imagery depicts thunderstorms rapidly growing upscale over the Texas Hill Country along a southeastward advancing cold front early this afternoon. Based off of morning sounding at DRT with PWATs of 2.2" and continued deep moisture return from the Gulf of Mexico ahead of this front, think that heavy rain and flooding will materialize rather quickly through the afternoon and evening hours. Rainfall rates of 2-3" per hour are not out of the question given very slow storm motions and parallel wind flow at 850 mb to the frontal boundary. Morning clearing over the Hill Country has also helped to rapidly destabilize the region out ahead of the front, with upwards of 2000-2500 J/kg of long skinny cape sounding profiles noted. Hi-Res guidance continues to indicate rapid growth of storms along this front through the late afternoon and evening, then pushing southeast through the Southern Edwards Plateau/Hill Country and eventually through the I-35 corridor. One thing to note, based on Crest soil moisture, very little in the way of concerns due to the ongoing drought. However, with high rainfall rates expected and hard ground and parched soils, wouldn't be surprised to see more runoff than normal from an event like this. That being said, our current Flood Watch will be extended both spatially and temporally as the threat for flooding is increasing further south into the San Antonio metro and even points further east later this evening. Tuesday will be a tricky forecast as it is highly dependent on what happens this evening and overnight, but widespread showers and thunderstorms appear likely again Tuesday afternoon and evening, especially over the Coastal Plains and portions of the I-35 corridor. && .LONG TERM... (Wednesday through Monday) Issued at 203 PM CDT Mon Aug 22 2022 Cool and wet weather will stick around into the long term period, with some risk for locally heavy rainfall leading to localized flooding impacts Wednesday and potentially Thursday. On Wednesday, the tail end of the pesky frontal boundary is likely to still be draped across south-central Texas, and negative height anomalies overhead will continue to promote areas of showers and thunderstorms. The last few hours of available CAMs indicate a potential that some locally heavy rains could be ongoing to start the period Wednesday morning. This is a reasonable possibility given PW in excess of 2" (and maybe as high as 2.4") across much of the region and a lack of strong upper level flow promoting the potential for training along the frontal boundary. In addition, freezing levels approaching 14-15 kft will allow for ample warm rain processes. The risk for any flooding may be exacerbated in areas that receive significant rainfall today through tomorrow night. For now, WPC is holding onto a Marginal Risk of excessive rain across the region Wednesday through Wednesday night, but there is a chance this could change over the next 12-36 hours. For now, we've extended the Flood Watch through 18Z Wednesday and expanded it south a tier of counties to include the San Antonio Metro area. We do expect most shower and storm activity will diminish by Wednesday evening, however model guidance suggests a surface low will begin to develop in the vicinity of the Rio Grande between Laredo and Eagle Pass, leading to additional shower/storm development later in the evening that may spread northeastward across the rest of our region overnight and into Thursday. Chances for locally heavy rains cannot be ruled out through the day. There's potentially some relief coming around this time in the form of dry mid-upper level air filtering in on strengthening NW/NNW flow, but the NAM is much more confident in this solution than the GFS/EC at the moment, but at least for the Hill Country this could help alleviate some of the concerns for excessive rainfall by Thursday night. We do believe rain chances will slacken some on Friday through the weekend, however with the lowering PW, the lack of a surface boundary, and overall lesser agreement in the models/ensembles, we'll cap POPs Friday through Sunday at 30-40% and re-evaluate over the coming days. The good news is, many areas will see continued improvements to the ongoing drought, but it may come with some flood risk unfortunately for a few locations Wednesday and potentially Thursday. In addition, below normal daytime temperatures will dominate the forecast, which is welcome news to this Wisconsin native that's tired of the summer && .AVIATION... (00Z TAFS) Issued at 640 PM CDT Mon Aug 22 2022 Numerous +SHRA/+TSRA ongoing from near DRT-PEZ-T20 with -RA/-TSRA back to the north through the Hill Country and I-35 corridor. Strongest activity should remain south of SAT and AUS through the evening, however DRT may experience some additional +TSRA over the next hour. Guidance suggests activity gradually weakening and shrinking in coverage 02Z-06Z. Confidence is lower on what will happen overnight and Tuesday morning. Some guidance suggests re- development of SHRA/TSRA early Tuesday morning DRT-SAT. Otherwise, overnight MVFR ceilings are forecast to develop AUS-SAT, potentially IFR in some spots early Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 87 75 89 / 70 70 40 50 Austin Bergstrom Intl Airport 75 88 75 88 / 80 70 40 50 New Braunfels Muni Airport 76 90 75 91 / 70 60 50 50 Burnet Muni Airport 73 86 73 88 / 50 70 30 50 Del Rio Intl Airport 76 89 76 91 / 70 50 50 50 Georgetown Muni Airport 74 87 74 88 / 70 70 40 50 Hondo Muni Airport 75 89 75 89 / 70 50 50 50 San Marcos Muni Airport 76 89 73 89 / 70 70 50 50 La Grange - Fayette Regional 76 89 75 90 / 70 70 50 50 San Antonio Intl Airport 76 89 76 89 / 70 60 50 50 Stinson Muni Airport 77 91 76 90 / 70 50 50 50 && .EWX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday afternoon for Bandera-Bastrop-Bexar- Blanco-Burnet-Caldwell-Comal-Edwards-Gillespie-Guadalupe-Hays- Kendall-Kerr-Lee-Llano-Medina-Real-Travis-Uvalde-Williamson. && Short-Term...76 Long-Term...KCW Aviation...76
Hazardous weather outlook, Aug 22, 10:32 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 1032 PM CDT Mon Aug 22 2022 TXZ171>173-183>194-202>209-217>225-228-240345- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 1032 PM CDT Mon Aug 22 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Flash Flood Watch is in effect through Wednesday afternoon for the Edwards Plateau, Hill Country, I-35 corridor, and portions of the Coastal Plains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty winds and heavy rainfall are possible with showers and thunderstorms Tuesday afternoon and evening as well as Wednesday afternoon and evening. A Flash Flood Watch is in effect through Wednesday afternoon for the Edwards Plateau, Hill Country, I-35 corridor, and portions of the Coastal Plains. Gusty winds and locally heavy rainfall are possible with showers and thunderstorms Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 22, 6:01 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND GST 2 WNW DEL RIO 29.37N 100.93W
08/22/2022 M60 MPH VAL VERDE TX ASOS
MEASURED WIND GUST AT DEL RIO INTERNATIONAL
AIRPORT.
&&
BFLocal storm report, Aug 22, 6:32 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
632 PM CDT MON AUG 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 2 NW DEL RIO 29.39N 100.92W
08/22/2022 VAL VERDE TX TRAINED SPOTTER
CAR STRANDED IN FLOOD WATER AT KINGS WAY AND
MARY LOU DR IN DEL RIO.
&&
BFSpecial weather statement, Aug 22, 8:16 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
816 PM CDT Mon Aug 22 2022
TXZ222-224-230200-
Karnes TX-De Witt TX-
816 PM CDT Mon Aug 22 2022
...Strong thunderstorms will impact portions of DeWitt and
southeastern Karnes Counties through 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cuero to 6 miles southeast of Kenedy.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cuero, Kenedy, Karnes City, Yorktown, Runge, Nordheim, Thomaston,
Westhoff, Cotton Patch, Edgar, Gruenau, New Davy, Choate,
Meyersville, Arneckville, Helena and Concrete.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2887 9730 2892 9739 2892 9743 2867 9778
2869 9787 2885 9801 2929 9732 2909 9700
TIME...MOT...LOC 0116Z 311DEG 18KT 2912 9724 2874 9780
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:08 PM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 22, 7:26 PM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 3 hr |
| Aug 22, 8:09 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes, Wilson | 3 hr |
| Aug 22, 8:16 PM CDT | Special Weather Statement | EWX | DeWitt, Karnes | 44 min |
| Aug 22, 8:27 PM CDT | Areal Flood Advisory | EWX | Frio | 2 hr |
Nearby
River Flood Warnings in Texas, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.